Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking cocaine and heroin. Had a back surgery. Taking crystal meth after surgery. What are the complications?

Hi My 54 year old sister has been a drug user on and off since she was about 25 years old. She started with cocaine and eventually started shooting heroin . I believe she has been off street drugs for the last year due to major back surgery but then again she has been abusing her prescription drugs as she has always done for pain for the last 25 years. I believe recently she has started selling her oxycodone for crystal meth . She has soars all over her chest , confusion, still walking with a walker post surgery 6 months ago. Back condition seems to be getting worse. She has now distanced herself from both her children her mother and myself her sister. She is mad at us for thinking she is doing drugs. Could you tell me what effects crystal meth have post major surgery?
Asked On : Fri, 8 Jun 2012
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

Crystal meth damages the blood vessels of the heart and brain, slowing post-operative recovery and increasing the risk of stroke and heart attack. It alters the mental state, making people suspicious of others and impairs the ability to make rational decisions. It may even lead to a dementia like picture. Its anorectic effect makes people eat less, which may again hamper recovery after surgery due to a deficiency of nutrients.

Hope this helps. Best wishes.
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor